CARA R. MARKS, R.N.; ROBERT F. WILLKENS, M.D.; KENNETH R. WILSKE, M.D.; PAUL B. BROWN, M.D.
To the editor: The use of chemotherapeutic agents is clearly associated with hypersensitivity reactions, including anaphylaxis and urticarial reactions when these drugs are used in moderate or high dose (1). As the use of methotrexate to treat rheumatoid arthritis becomes widespread (2), adverse reactions such as pulmonary toxicity (3), formerly thought limited to high-dose use (4), are being seen with low-dose pulse regimens. We report the occurrence of small-vessel vasculitis in eight patients being treated with methotrexate, 15 mg/wk or less, for arthritis. Seven patients had positive rheumatoid factor and classic rheumatoid arthritis, and one had psoriatic arthritis. The vasculitis
Learn more about subscription options.
Register Now for a free account.
MARKS CR, WILLKENS RF, WILSKE KR, BROWN PB. Small-Vessel Vasculitis and Methotrexate. Ann Intern Med. 1984;100:916. doi: 10.7326/0003-4819-100-6-916_1
Download citation file:
Published: Ann Intern Med. 1984;100(6):916.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only